Alert archive / Tennessee / River Flood Warnings in 2012
River Flood Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 24, 2012, 7:32 PM CST for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Jan 30, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2012, 7:32 PM CST (01:32 UTC)
- In effect from
- Jan 30, 2012, 6:00 AM CST
- Expired
- Jan 27, 2012, 8:58 PM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Dyer County, TN, Gibson County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Obion River near Obion (OBNT1). The gauge peaked at 30.93 ft at Jan 27, 2012, 9:00 PM CST.
- Action stage
- 29 ft
- Minor stage
- 34 ft
- Moderate stage
- 38.5 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
837 WGUS44 KMEG 250132 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 732 PM CST TUE JAN 24 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE OBION RIVER NEAR OBION DUE TO RAIN EXPECTED WEDNESDAY AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WEDNESDAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-260132- /O.NEW.KMEG.FL.W.0005.120129T0000Z-120129T0600Z/ /OBNT1.1.ER.120129T0000Z.120129T0000Z.120129T0000Z.NO/ 732 PM CST TUE JAN 24 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE OBION RIVER NEAR OBION * FROM SATURDAY MORNING JANUARY 28 UNTIL LATE IN THE DAY. * AT 7 PM TUESDAY THE STAGE WAS...30.2 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28. * FLOOD STAGE IS 34.0 FEET. AT 34.0 FEET, FARM LAND NEAR THE RIVER IS FLOODED. $$
7 follow-up statements
758 WGUS84 KMEG 250248 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 848 PM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER...TENNESSEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WEDNESDAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-260248- /O.CON.KMEG.FL.W.0005.120129T0000Z-120129T0600Z/ /OBNT1.1.ER.120129T0000Z.120129T0000Z.120129T0000Z.NO/ 848 PM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * FROM SATURDAY JANUARY 28 UNTIL LATE IN THE DAY. * AT 08 PM TUESDAY THE STAGE WAS 30.2 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$ TNC071-260247- /O.EXT.KMEG.FL.W.0002.120125T0502Z-000000T0000Z/ /SAVT1.1.ER.120125T0502Z.120127T1200Z.000000T0000Z.NO/ 848 PM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER AT SAVANNAH * FROM TUESDAY JANUARY 24 UNTIL FURTHER NOTICE. * AT 8 PM TUESDAY THE STAGE WAS 369.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 370.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 373.8 FEET BY FRIDAY JANUARY 27. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 374.0 FEET...INTERSECTION OF TOWBOAT LANE, BARDGEVIEW LANE, AND COFFEE LANDING ROAD IS FLOODED. LOW SPOTS NEAR THE WEST END OF CONNIE BETH LANE ARE FLOODED. $$ MM
181 WGUS84 KMEG 251719 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1119 AM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-261719- /O.EXT.KMEG.FL.W.0005.120129T0000Z-120130T0600Z/ /OBNT1.1.ER.120129T0000Z.120129T0000Z.120130T0000Z.NO/ 1119 AM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * FROM SATURDAY JANUARY 28 UNTIL SUNDAY JANUARY 29. * AT 11 AM WEDNESDAY THE STAGE WAS 28.6 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED. $$
325 WGUS84 KMEG 260243 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 843 PM CST WED JAN 25 2012 FLOOD WARNINGS CONTINUE FOR THE OBION RIVER AND TENNESSEE RIVER IN TENNESSEE AND THE RIGHT HAND CHUTE OF THE LITTLE RIVER IN ARKANSAS AND THE TOMBIGBEE RIVER IN MISSISSIPPI. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED THURSDAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC093-111-270243- /O.EXT.KMEG.FL.W.0004.120129T0900Z-000000T0000Z/ /RIGA4.1.ER.120129T0900Z.120131T0600Z.000000T0000Z.NO/ 843 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * FROM SUNDAY JANUARY 29 UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 4.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY JANUARY 29 AND CONTINUE TO RISE TO NEAR 12.0 FEET BY TUESDAY JANUARY 31. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 12.0 FEET...EVACUATIONS MAY BE NECESSARY FOR SOME AREAS INSIDE THE MAIN LEVEE SYSTEM DUE TO ACCESS PROBLEMS. AGRICULTURE FLOODING IS WIDESPREAD $$ TNC045-053-131-270242- /O.EXT.KMEG.FL.W.0005.120129T0000Z-120130T0000Z/ /OBNT1.1.ER.120129T0000Z.120129T0000Z.120129T1800Z.NO/ 843 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * FROM SATURDAY JANUARY 28 UNTIL SUNDAY JANUARY 29. * AT 8 PM WEDNESDAY THE STAGE WAS 28.4 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$ TNC071-270242- /O.CON.KMEG.FL.W.0002.000000T0000Z-000000T0000Z/ /SAVT1.1.ER.120125T0940Z.120128T1200Z.000000T0000Z.NO/ 843 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER AT SAVANNAH * UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE WAS 371.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 370.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE WEDNESDAY JANUARY 25 AND WILL CONTINUE RISING TO NEAR 373.8 FEET BY SATURDAY JANUARY 28. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 374.0 FEET...INTERSECTION OF TOWBOAT LANE, BARDGEVIEW LANE, COFFEE LANDING ROAD IS FLOODED. LOW SPOTS NEAR THE WEST END OF CONNIE BETH LANE ARE FLOODED. $$ MSC095-270242- /O.EXT.KMEG.FL.W.0006.120127T1648Z-120128T0300Z/ /BGBM6.1.ER.120127T1648Z.120127T1800Z.120127T2100Z.NO/ 843 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM FRIDAY JANUARY 27 UNTIL FRIDAY JANUARY 27. * AT 7 PM WEDNESDAY THE STAGE WAS 9.2 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.1 FEET FRIDAY JANUARY 27. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 27 AND CONTINUE TO RISE TO NEAR 14.1 FEET LATER FRIDAY. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING $$ MSC095-270242- /O.EXT.KMEG.FL.W.0007.120127T1017Z-120128T0100Z/ /AMYM6.1.ER.120127T1017Z.120127T1200Z.120127T1900Z.NO/ 843 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM FRIDAY JANUARY 27 UNTIL FRIDAY JANUARY 27. * AT 7 PM WEDNESDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.2 FEET FRIDAY JANUARY 27. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 27 AND CONTINUE TO RISE TO NEAR 20.2 FEET LATER ON FRIDAY. * AT 20.0 FEET...LOWLAND FLOODING BEGINS $$ MM
200 WGUS84 KMEG 261718 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1118 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-271718- /O.EXT.KMEG.FL.W.0005.120129T1200Z-120129T1800Z/ /OBNT1.1.ER.120129T1200Z.120129T1200Z.120129T1200Z.NO/ 1118 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * FROM SUNDAY MORNING JANUARY 29 UNTIL SUNDAY AFTERNOON JANUARY 29. * AT 11 AM THURSDAY THE STAGE WAS 28.2 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET SUNDAY JANUARY 29. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED. $$
769 WGUS84 KMEG 270135 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 735 PM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-280135- /O.EXT.KMEG.FL.W.0005.120129T0600Z-120130T0600Z/ /OBNT1.1.ER.120129T0600Z.120129T0600Z.120130T0000Z.NO/ 735 PM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * FROM SUNDAY JANUARY 29 UNTIL SUNDAY JANUARY 29. * AT 7 PM THURSDAY THE STAGE WAS 28.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET SUNDAY JANUARY 29. * FLOOD STAGE IS 34.0 FEET. * THE RIVER WILL RISE TO 34.0 FEET BY EARLY SUNDAY MORNING JANUARY 29TH. THE RIVER WILL REMAIN CLOSE TO 34.0 FEET FOR A FEW DAYS AFTERWARDS. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED. $$
915 WGUS84 KMEG 271644 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1044 AM CST FRI JAN 27 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-281644- /O.EXT.KMEG.FL.W.0005.120130T1200Z-120131T0000Z/ /OBNT1.1.ER.120130T1200Z.120130T1200Z.120130T1800Z.NO/ 1044 AM CST FRI JAN 27 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * FROM MONDAY JANUARY 30 UNTIL MONDAY JANUARY 30. * AT 10 AM FRIDAY THE STAGE WAS 30.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET MONDAY JANUARY 30. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$
877 WGUS84 KMEG 280258 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 858 PM CST FRI JAN 27 2012 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-280328- /O.CAN.KMEG.FL.W.0005.000000T0000Z-120131T0000Z/ /OBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 858 PM CST FRI JAN 27 2012 FORECAST INFORMATION FOR OBION RIVER NEAR OBION * AT 8 PM FRIDAY THE STAGE WAS 30.9 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 31.1 FEET SATURDAY JANUARY 28. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 31.1 FEET SATURDAY JANUARY 28. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:34 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 24, 5:34 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 534 PM CST TUE JAN 24 2012 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 347 PM CST TUE JAN 24 2012/ DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. HIGH PRESSURE WHICH IS IN PLACE ACROSS THE MID SOUTH THIS AFTERNOON WILL RETREAT EASTWARD TONIGHT AS A POTENT UPPER LEVEL LOW PRESSURE PUSHES EAST INTO WEST TEXAS AND SURFACE LOW PRESSURE ORGANIZES OVER SOUTH TEXAS. INCREASING SOUTHERLY LOW LEVEL FLOW IN ADVANCE OF THIS UPPER LOW WILL HELP TO TRANSPORT DEEP GULF MOISTURE NORTHWARD INTO THE MID SOUTH BY LATE TONIGHT. A FAVORABLE OVERRUNNING PATTERN WILL BECOME ESTABLISHED OVER THE MID SOUTH IN ADVANCE OF A NORTHWARD MOVING SURFACE WARM FRONT CURRENTLY ALONG THE GULF COAST. THIS PATTERN WILL REMAIN IN PLACE THROUGH WEDNESDAY AND WEDNESDAY NIGHT WITH THE AREA REMAINING NORTH OF THE WARM FRONTAL BOUNDARY. THIS SHOULD SUPPORT INCREASING CHANCES FOR RAIN BEGINNING LATE TONIGHT AND OVERSPREADING THE ENTIRE FORECAST AREA AND BECOMING WIDESPREAD INTO WEDNESDAY/WEDNESDAY NIGHT. THE UPPER LEVEL LOW PRESSURE WILL CONTINUE TO PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY ON THURSDAY AS THE SURFACE WARM FRONT LIFTS NORTH INTO NORTHERN MISSISSIPPI. SURFACE LOW PRESSURE SHOULD TRACK EAST NORTHEAST ALONG THE FRONT WITH THE POTENTIAL FOR 60+ DEWPOINTS LIFTING INTO PORTIONS OF NORTH MISSISSIPPI. AS THE SURFACE LOW LIFTS ACROSS SOUTHERN PORTIONS OF THE REGION...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ON THURSDAY SOUTH OF THE FRONT WITH WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO THE NORTH. INCREASED INSTABILITY SOUTH OF THE WARM FRONT MAY BE SUFFICIENT WHEN COMBINED WITH STRONG DEEP LAYER SHEAR AHEAD OF THE UPPER LOW TO SUPPORT THE POTENTIAL FOR A FEW STRONG STORMS. THIS POTENTIAL IS MOST LIKELY ACROSS NORTH MISSISSIPPI...ALTHOUGH THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR NORTH THE WARM SECTOR CAN PROGRESS. DUE TO THIS UNCERTAINTY...WILL LET LATER SHIFTS ADD STRONG/SEVERE STORM WORDING INTO HWO IF THE NORTHWARD TREND CONTINUES. THE UPPER LOW WILL MOVE EAST WITH DRIER AND COOLER AIRMASS ADVECTING SOUTHEASTWARD INTO THE REGION BY FRIDAY MORNING. JLH LONG TERM...FRIDAY THROUGH NEXT TUESDAY. BY FRIDAY...THE GFS/NAM KEEP THE MIDSOUTH IN CYCLONIC FLOW WITH LOW PRESSURE LAGGING BACK OVER SOUTHERN ALABAMA IN MORE OF A SPLIT FLOW PATTERN. ON THE OTHER HAND...THE ECMWF/CMC QUICKLY EJECT THE LOW NORTHEASTWARD AS IT PHASES WITH THE NORTHERN STREAM. SIDED WITH A MIDDLE OF THE ROAD SCENARIO IN TERMS OF WINDS...TEMPS...AND DEW POINTS BUT KEPT MOSTLY CLEAR SKIES AND NO POPS. WHILE MODELS ARE IN POOR AGREEMENT KICKING OUT THE OCCLUDED LOW EASTWARD ON FRIDAY...THEY FALL BACK INTO GOOD AGREEMENT FOR THE REMAINDER OF THE EXTENDED. STRONG HIGH PRESSURE BUILDING SOUTH INTO THE WESTERN HIGH PLAINS WILL BRING ANOTHER COLD FRONT FRIDAY NIGHT. WITH A DRY NORTHWEST FLOW ALREADY IN PLACE IN ADVANCE OF THIS COLD FRONT...THE FRONT SHOULD REMAIN DRY AS IT PUSHES THROUGH THE MIDSOUTH. THE HIGH WILL BUILD OVERHEAD FOR THE WEEKEND. COOLISH TEMPERATURES ARE EXPECTED SUNDAY...BUT A WARMING TREND WILL FOLLOW IN EARNEST EARLY NEXT WEEK AS A STRONG SOUTHWEST FLOW DEVELOPS AHEAD OF THE NEXT LOW PRESSURE SYSTEM IN THE PLAINS. A WEAK FRONT APPROACHES FOR LATE IN THE PERIOD...WITH ONLY MODEST CHANCES FOR RAIN GIVEN SUCH A WEAK SYSTEM. BORGHOFF && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL PERSIST THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS WITH CEILINGS DROPPING TO IFR LEVELS WEDNESDAY MORNING. RAIN WILL GRADUALLY MOVE INTO THE AREA OVERNIGHT AND CONTINUE THROUGH MUCH OF THE DAY ON WEDNESDAY WITH VISIBILITIES DROPPING TO MVFR LEVELS BY MID-MORNING. WINDS WILL BE MAINLY FROM THE EAST AT 5 TO 10 KNOTS THROUGH THE FORECAST PERIOD. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 43 55 53 60 / 70 90 90 90 MKL 36 52 49 59 / 30 100 90 90 JBR 37 45 42 48 / 60 100 90 80 TUP 43 63 57 70 / 50 70 60 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 24, 5:04 AM CST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 504 AM CST TUE JAN 24 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 504 AM CST TUE JAN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jan 24, 2:01 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CST TUE JAN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG 4 SE PIGGOTT 36.34N 90.15W
01/22/2012 CLAY AR EMERGENCY MNGR
A CAMPER AND A STORAGE BUILDING WERE DESTROYED.
1041 PM TSTM WND DMG 6 S BYHALIA 34.78N 89.69W
01/22/2012 MARSHALL MS EMERGENCY MNGR
TREES DOWN 6 MILES SOUTH OF BYHALIA.
1133 PM TSTM WND DMG JACKSON 35.63N 88.83W
01/22/2012 MADISON TN EMERGENCY MNGR
TREES DOWN COUNTY WIDE.
1156 PM TSTM WND DMG LEXINGTON 35.65N 88.39W
01/22/2012 HENDERSON TN EMERGENCY MNGR
DAMAGE TO STRUCTURES IN LEXINGTON.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:41 AM CST | River Flood Advisory | MEG | Decatur, Perry | 7 days |
| Jan 25, 11:21 AM CST | River Flood Advisory | MEG | Dyer, Lauderdale | 14 days |
| Jan 25, 11:21 AM CST | River Flood Advisory | MEG | Lauderdale, Tipton | 15 days |
Nearby
River Flood Warnings in Tennessee, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.